Alert archive / New Mexico / Wind Advisories in 2020

Wind Advisory 18, NWS Albuquerque, NM

March 30, 20208 counties in New Mexico

NWS Albuquerque, NM issued this wind advisory at Mar 30, 2020, 1:26 AM MDT for 8 counties in New Mexico. It took effect at Mar 30, 2020, 12:00 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2020, 1:26 AM MDT (07:26 UTC)
In effect from
Mar 30, 2020, 12:00 PM MDT
Expired
Mar 30, 2020, 7:00 PM MDT
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Curry County, NM, De Baca County, NM, Guadalupe County, NM, Quay County, NM, Roosevelt County, NM, San Miguel County, NM, Santa Fe County, NM, Torrance County, NM

The radar

The Cannon AFB radar (KFDX), 86 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 7.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2020-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2020-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3410 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

701 
WWUS75 KABQ 300726
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
126 AM MDT Mon Mar 30 2020

NMZ223-233>237-301800-
/O.NEW.KABQ.WI.Y.0018.200330T1800Z-200331T0100Z/
Central Highlands-Guadalupe County-Quay County-Curry County-
Roosevelt County-De Baca County-
126 AM MDT Mon Mar 30 2020

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Central Highlands, Guadalupe County, Quay County, 
  Curry County, Roosevelt County and De Baca County.

* WHEN...From noon today to 7 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

40
2 follow-up statements
685 
WWUS75 KABQ 301804
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1204 PM MDT Mon Mar 30 2020

NMZ223-233>237-310100-
/O.CON.KABQ.WI.Y.0018.000000T0000Z-200331T0100Z/
Central Highlands-Guadalupe County-Quay County-Curry County-
Roosevelt County-De Baca County-
1204 PM MDT Mon Mar 30 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Central Highlands, Guadalupe County, Quay County, 
  Curry County, Roosevelt County and De Baca County.

* WHEN...From noon today to 7 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
599 
WWUS75 KABQ 310033
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
633 PM MDT Mon Mar 30 2020

NMZ223-233>237-310145-
/O.EXP.KABQ.WI.Y.0018.000000T0000Z-200331T0100Z/
Central Highlands-Guadalupe County-Quay County-Curry County-
Roosevelt County-De Baca County-
633 PM MDT Mon Mar 30 2020

...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING...

Winds have subsided from their peaks and are expected to taper off
through the evening.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 29, 11:30 PM MDT, 1 hour 56 minutes earlier.

Area forecast discussion, Mar 29, 11:30 PM MDT, 1 hour 56 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1130 PM MDT Sun Mar 29 2020

.AVIATION...
06Z TAF CYCLE
An upper level trough will pass eastward along the CO/NM border
today with rain and mountain snow showers, and a few afternoon
thunderstorms near the CO border. Occasional mountain obscurations
are expected there. A nocturnal, low level jet will stream northward
over the far eastern NM counties overnight producing low level wind
shear at KTCC. A gusty Pacific cold front will cross from the west
late tonight through Monday shifting winds out of the northwest. The
northwest winds will become strong this afternoon, especially east of
the Sandia and Manzano Mountains where gusts may reach near and over
40 kt.

&&

.PREV DISCUSSION...358 PM MDT Sun Mar 29 2020...
.SYNOPSIS...
After a mild night tonight, strong winds will develop Monday as a
mostly dry storm system slides east through the state. A few rain and
snow showers will favor the northern mountains Monday afternoon.
Winds calm down Tuesday and temperatures warm to above average levels
for late March. Winds and clouds will increase Wedesday thanks to a
weak storm system pushing eastward through central and southern New
Mexico. Strong west winds continue for all areas Thursday with a cold
front remaining on track to move through eastern New Mexico Thursday
night and into the Rio Grande Valley Friday morning.

&&

.DISCUSSION...
.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
An upper level trough will track eastward along the CO/NM border
tonight through Monday with light rain and snow showers, as well as
some afternoon thunderstorms near the CO border.  A gusty Pacific
cold front will switch the wind direction out of the northwest as it
crosses late tonight into Monday, and it will cause high
temperatures to fall a few degrees from today's readings in many
locations. Wind gusts will reach 40 to 55 mph east of the
continental divide on Monday afternoon, thanks to stronger flow
aloft and a surface low over the NE corner of NM. Clines Corners
could see a brief gust to 60 mph. Sunday will be seasonably chilly
with freezing temperatures across much of western and northern, as
well as portions of central NM.

LONG TERM...(TUESDAY THROUGH SATURDAY)...
Tuesday remains on track to be the least windy day of the upcoming
week with several systems on track to move through NM. Winds and
clouds increase Wednesday as a weak wave associated with the sub-
tropical jet moves through southern and central portions of the
state. A few showers could pop up primarily in the southwest
and south-central mountains Wednesday afternoon as the main portion
of the short-wave moves through. Strong west winds along with
increased clouds will be the main impact elsewhere. Winds increase
further Thursday as another jet streak moves in from the west. GFS
and ECWMF have both backed off on the strength of a backdoor cold
front still on track to move southward through eastern NM Thursday
night. The front moves through and cools of central and especially
eastern NM for Friday but opposing westerly flow aloft keeps it out
of the western third or so of the state Friday. GFS and ECWMF then
start to differ with regard to the timing of the next trough/wind
maker. GFS indicating it could be Saturday while the ECWMF suggests
Sunday. It's that time of year.

33/44

&&

.FIRE WEATHER...
An upper level trough will track eastward along the CO/NM border
tonight through Monday with light rain and snow showers, as well as
some afternoon thunderstorms near the CO border.  A gusty Pacific
cold front will cross late tonight into Monday, then strong
northwest winds will gust from 40 to 55 mph east of the continental
divide on Monday afternoon. The strongest winds will occur along and
east of the central mountains. Humidities will plummet near and
below 15 percent in parts of the middle Rio Grande Valley, and
across much of the east central and northeast plains Monday
afternoon. Although Haines Indices will be mostly in the 3-4 range,
and Red Flag Threat Indices (RFTI's) will only be near critical, the
fire danger is expected to be high across the east central plains,
so we will issue a Red Flag Warning there; which will line up with
fire weather highlights already in effect for neighboring areas to
the east and south. Another area of fire weather concern on Monday
afternoon will be the middle Rio Grande Valley, but the RFTI will
only be "elevated" there and high temperatures will be below normal.

The storm track will remain well to the north of NM during the first
half of the work weak with lighter (but still gusty) winds, dry
weather and warming temperatures. A series of disturbances crossing
the northern and central Rockies, as well as a moist back door cold
front, will bring a chance of rain and snow showers to northern,
central and eastern areas mainly Thursday night and Friday. There
may also be some drier variety thunderstorms over parts of the west
central and southwest mountains on Thursday. West winds will become
breezy to potentially windy on Thursday, and humidities will plummet
east of the central mountain chain, where there will be a risk of
critical fire weather conditions.

33

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 1 PM to 7 PM MDT Monday for the following
zones... NMZ108.

&&
Hazardous weather outlook, Mar 29, 2:40 AM MDT, 22 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
240 AM MDT Sun Mar 29 2020

NMZ201>241-301100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-Tusas Mountains Including Chama-
Jemez Mountains-Glorieta Mesa Including Glorieta Pass-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
240 AM MDT Sun Mar 29 2020

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

Spotty critical fire weather conditions are expected this afternoon
across the eastern plains due to strong winds and low humidity
values.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Strong and gusty northwest winds are expected on Monday. The
strongest winds will extend from the Sandia, Manzano and South
Central Mountains eastward to the Texas border where gusts between 40
and 50 mph will be expected. Localized areas of blowing dust are
possible. Critical fire weather concerns will again be elevated in
this area due to the strong winds and low humidity values. Breezy
conditions with low humidity values will persist through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

34

Nearby

Wind Advisories in New Mexico, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.